Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

I. FragalĂ 

Lower semicontinuity of $\mu$-quasiconvex integrals

created on 24 Jun 2000
modified on 10 Dec 2003


Published Paper

Inserted: 24 jun 2000
Last Updated: 10 dec 2003

Journal: ESAIM: COCV
Volume: 9
Pages: 105-124
Year: 2003


Lower semicontinuity results are obtained for multiple integrals of the kind $\int _{R ^n} f(x, \nabla_\mu u) \, d \mu$, where $\mu$ is a given positive measure on $R ^n$, and the vector-valued function $u$ belongs to the Sobolev space $H ^{1,p}_\mu (R ^n, R ^m)$ associated with $\mu$. The proofs are essentially based on blow-up techniques, and a significant role is played therein by the concepts of tangent space and of tangent measures to $\mu$. More precisely, for fully general $\mu$, a notion of quasiconvexity for $f$ along the tangent bundle to $\mu$, turns out to be necessary for lower semicontinuity; the sufficiency of such condition is also shown, when $\mu$ belongs to a suitable class of rectifiable measures .

Credits | Cookie policy | HTML 5 | CSS 2.1